MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician loaded the 1st coil into the microcatheter and advanced the coil with no resistance.The physician used fluoro to visualize the coil, but there was no coil attached to the pusher.There was also no evidence that the coil had inadvertently detached nor any visual evidence of a coil at all, just a visual of the wire.The coil could not be identified as migrated somewhere in the body.The physician did not push out the coil prior to placing it into the microcatheter so unsure if there was a coil attached in the first place.The physician removed the wire and attempted with a 2nd and 3rd coil; however, neither coil would advance into the hub of the microcatheter.The physician opened and tried to advance a 4th coil, but it was stuck in the clear plastic introducer.The physician swapped out the microcatheter with an new one, and the new microcatheter's wire had no problem advancing and tracking in the microcatheter.The physician tried two more coils with the new microcatheter and was able to complete the embolization.The patient was undergoing treatment of a pseudoaneurysm.It was noted the vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reporting that continuous flush was not used during the procedure.The coils were not prepared per the instructions for use (ifu).It was unknown if the coils were hydrated prior to use or whether there was any kink or damage to the coils.
 
Additional Manufacturer Narrative
H3: four concerto coil (model: nv-2-4-helix lot: a913169) ( model: nv-2-4-helix lot: a810995)(model: nv-2-4-helix lot: a604876) (model: nv-3-4-helix lot: a826884) were returned for analysis without their introducer sheaths.All four coils were returned together, and it was not possible to determine which coils were associated with which complaint pli.The unknown micro catheter used in the event was not returned for analysis.(coil 1) the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There is no indication of any detachment attempts using an instant detacher or by manual method at these locations.The concerto pusher was found bent proximal to the break indicator and bent at ~140.6cm from the proximal end.The coin was found against the lumen stop.The concerto implant coil was found still attached to the pusher.The implant coil tip was measured to be 0.0107¿.The implant coil was found stretched with the polypropylene intact.The concerto implant coil was put into an in-house introducer sheath and could not be advanced back out as it was found to be stuck.The concerto coil could not be used for resistance testing with an in-house catheter due to its damaged condition.No other anomalies were observed.(coil 2) the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There is no indication of any detachment attempts using an instant detacher or by manual method at these locations.No damages or irregularities were found with the concerto pusher.The coin was found against the lumen stop.The concerto implant coil was found still attached to the pusher.The implant coil was found damaged.The implant coil tip was measured to be 0.0113¿.The concerto implant coil was put into an in-house introducer sheath and could not be advanced back out as it was found to be stuck.The concerto coil could not be used for resistance testing with an in-house catheter due to its damaged condition.No other anomalies were observed.(coil 3) the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There is no indication of any detachment attempts using an instant detacher or by manual method at these locations.No damages or irregularities were found with the concerto pusher.The coin was found against the lumen stop.The concerto implant coil was found still attached to the pusher.The implant coil was found damaged.The implant coil tip was measured to be 0.0113¿.The concerto implant coil put into an in-house introducer sheath and could not be advanced back out as it was found to be stuck.The concerto coil could not be used for resistance testing with an in-house catheter due to its damaged condition.No other anomalies were observed.(coil 4) the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There is no indication of any detachment attempts using an instant detacher or by manual method at these locations.The concerto pusher was found kinked at ~44.4cm and ~174.6cm from the proximal end.The coin was found against the lumen stop.The concerto implant coil was found still attached to the pusher.The implant coil was found damaged.The implant coil tip was measured to be 0.0114¿.The concerto implant coil put into an in-house introducer sheath and could not be advanced back out as it was found to be stuck.The concerto coil could not be used for resistance testing with an in-house catheter due to its damaged condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed for any of the returned coils.There was no evidence of detachment attempts on any of the pushers and the implant coils were returned still attached to their pushers.The customer¿s report of ¿coil resistance/ stuck in sheath¿ was confirmed; however, the report of ¿coil resistance/stuck in catheter¿ was not confirmed for all four coils.Possible causes for resistance within introducer sheath are device not properly hydrated, damage during hydration or improper hubbing technique (overtightening of the rhv or introducer sheath not fully seated within the hub).Possible causes for resistance within catheter are devices not properly hydrated, continuous flush was not performed, catheter compatibility, catheter damage or patient vessel tortuosity.Customer reported patient vessel tortuosity a s normal, continuous flush was not used, and device was not prepared as per ifu.As the micro catheter and introducer sheaths used during the event were not returned, any contribution of the micro catheter and introducer sheaths towards the failures could not be d etermined.As the model and lot number of the micro catheter was not identified, compatibility could not be assessed.The pusher was found bent for coils 1 and 4; and the implant coil were damaged and/or stretched.It is likely these damages occurred during the attempt to advance the implant coil against the reported resistance or during return shipping to medtronic for analysis as the coils were returned without their protective introducer sheaths.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10392093
Report Number2029214-2020-00785
Device Sequence Number3619495
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberA913169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/26/2020
10/16/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/11/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1